Texas, 2006

Tornado in Texas, May 22, 2006

May 22, 2006 · NWS HGX · 1 event in 1 county or zone

1 tornado, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$7,000
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Houston/Galveston, TX wrote its last area forecast discussion before the first event at May 22, 2:20 AM CST, 4 hours 25 minutes earlier.

Area forecast discussion, May 22, 2:20 AM CST, 4 hours 25 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
320 AM CDT MON MAY 22 2006

.DISCUSSION...
LOW LEVEL MOISTURE HAS INCREASED ACROSS SE TX IN THE LAST 24 HOURS.
PWS ARE NOW IN THE 1.0-1.1 INCH RANGE ACROSS THE AREA WITH SFC
DEWPOINTS IN THE UPPER 60S TO LOWER 70S. THE UPPER LOW REMAINS
NEARLY STATIONARY ABOUT 300 MI ESE OF BROWNSVILLE. UPPER LOW IS
EXPECTED TO MOVE VERY LITTLE FOR THE NEXT 2-3 DAYS BEFORE FINALLY
FILLING/WEAKENING LATER IN THE WEEK. THIS WILL KEEP SE TX ON
DRIER/SUBSIDENT SIDE OF SYSTEM. WILL KEEP ISOLATED -SHRA IN THE
FORECAST TODAY GIVEN PRESENCE OF SEABREEZE AND SLIGHTLY HIGHER
MOISTURE VALUES. WILL KEEP FORECAST DRY FOR TUESDAY THROUGH THURSDAY
AS UPPER RIDGING FROM MEXICO BUILDS EASTWARD ACROSS SE TX WITH
SLIGHTLY STRONGER CAPPING OVER THE AREA. HOWEVER...WILL MAINTAIN SOME
ISOLATED -SHRA LATE NIGHTS/EARLY MORNINGS OVER THE WATERS. MODELS
INDICATE THE UPPER RIDGING BEGINNING TO BREAK DOWN ON THURSDAY AS A
STRONG SHORTWAVE CROSSES THE NORTHERN PLAINS. PATTERN CHANGES OVER
MEMORIAL DAY WEEKEND...WITH A DEEP TROUGH DEVELOPING OVER THE WESTERN
STATES AND 500 MB RIDGE BUILDING OVER THE OHIO VALLEY...AND
SOUTHWESTERLY FLOW ALOFT DEVELOPING OVER TEXAS. THIS PATTERN CHANGE
FAVORS AT LEAST SOME INCREASE IN POPS FOR SE TX...THOUGH THE LATEST
GFS RUN HAS BACKED OFF ON THIS SOMEWHAT. HOWEVER...THE 00Z ECMWF RUN
LOOKS MORE FAVORABLE FOR PRECIP...SHOWING 850-700 MB RH VALUES
INCREASING TO >75% OVER THE WEEKEND.

35

&&

.MARINE...
WWIII HAS BEEN FLIP FLOPPING WITH SEA HEIGHTS IN RESPONSE TO GFS
RECENT TENDENCY TO SPIN UP SPURIOUS LOWS FROM ONE RUN TO THE NEXT.
HAVE NOTICED GFS DOING THIS THE PAST FEW WEEKS IN THE GULF. ITS
LATEST DEPICTION IS THAT OF A CLOSED SFC LOW DEVELOPING NEAR BUOY
42055 THIS AFTN AND TAKING IT TO NEAR 42002 TUE AFTN. LAST NIGHTS 6Z
RUN SHOWED ONE IN THE SAME AREA THIS SUNDAY...WHICH ITS NOT DOING
NOW. THOUGH ITS NOT OUT OF THE QUESTION WE COULD SEE SOME SORT OF
SHORT LIVED INVERTED SFC TROF/LOW DEVELOP IN ASSOCIATION WITH
CONVECTION ASSOCIATED WITH THE UPPER LOW...NOT BUYING THE 10+ FT
SEAS OUT THERE TONIGHT. GENERALLY FOLLOWED THE COAMPS WIND/SEAS SOLN
FOR THE SHORT TERM AND CLIMO FOR THE REST OF THE PERIOD.  47

&&

.AVIATION...
MVFR/IFR CIGS CURRENTLY DEVELOPING ACROSS THE NRN HALF OF SE TX. MAY
SEE IT EXPAND INTO THE HOU/LBX NEIGHBORHOOD BY SUNRISE. THIS SHOULD
GRADUALLY LIFT INTO THE VFR RANGE TOWARD MID MORNING. EXPECT A
SIMILAR SET UP AGAIN TONIGHT. OTHERWISE...MAY SEE SOME ISOLATED TSRA
AROUND THE HOUSTON TERMINALS EARLY/MID AFTN IN ASSOCIATION WITH THE
SEABREEZE AND MAYBE A FEW STRAGGLERS ALL THE WAY TO CLL TOWARD LATE
AFTN/EVNG. HOWEVER...WILL NOT MENTION IN THE UPCOMING 12Z TAFS AS
CHANCES AND CONFIDENCE OF ANY PARTICULAR CELLS LOCATION ARE LOW.  47

&&

.PRELIMINARY POINT TEMPS/POPS...
COLLEGE STATION (CLL)      91  70  92  70  92 /  10  05  05  05  05
HOUSTON (IAH)              89  71  91  71  91 /  10  05  05  05  05
GALVESTON (GLS)            84  75  86  75  86 /  10  05  05  05  05

&&

.HGX WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
GM...NONE.
&&
Hazardous weather outlook, May 22, 6:02 AM CST, 43 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
702 AM CDT MON MAY 22 2006

GMZ330-335-350-355-370-375-TXZ163-164-176>179-195>200-210>214-226-
227-235>238-231215-
AUSTIN-BRAZORIA-BRAZOS-BURLESON-CHAMBERS-COLORADO-FORT BEND-
GALVESTON-GALVESTON BAY-GRIMES-HARRIS-HOUSTON-JACKSON-LIBERTY-
MADISON-MATAGORDA-MATAGORDA BAY-MONTGOMERY-POLK-SAN JACINTO-
TRINITY-WALKER-WALLER-WASHINGTON-
WATERS FROM FREEPORT TO THE MATAGORDA SHIP CHANNEL 20 NM TO 60 NM-
WATERS FROM FREEPORT TO THE MATAGORDA SHIP CHANNEL OUT 20 NM-
WATERS FROM HIGH ISLAND TO FREEPORT 20 TO 60 NM-
WATERS FROM HIGH ISLAND TO FREEPORT OUT 20 NM-WHARTON-
702 AM CDT MON MAY 22 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST TEXAS.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 tornado. Local standard time, as filed.

Tornado, Galveston

When
May 22, 6:45 AM CST to 6:47 AM CST
Where
Galveston County, Santa Fe
Rating
F0
Path length
0.2 mi
Path width
20 yd
Property damage
$7,000
Reported by
LAW ENFORCEMENT
Coordinates
29.367, -95.083

Tornado damaged a home porch.

What these are

Tornado
A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Texas in 2006Every state in 2006This day in weather historyThe tornado archive for Texas, 2006Warnings in Texas, May 2006

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5509752.